MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Blurred Vision (2137); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following a cataract extraction with an intraocular lens (iol) implant procedure, patient can see okay at a distance (although not as well as someone else who got multifocal lenses decades ago).Near to moderate distance was worse than prior to surgery.It's affecting her ability to see during videoconferences at work, triggering migraines, and she had injuries from difficulty seeing while doing work around the house.Patient's distance vison was significantly better, her intermediate and near vision were significantly worse than prior to surgery and this was negatively impacting her life.Since the surgery/lens implant, she has much worse vision at arms length or nearer, for example, seeing at video meetings, identifying typing errors on the computer/cell phone, extreme difficulty reading cell phone, headaches and migraines triggered from straining to see at work, minor injuries and extra time required due to difficulty seeing while doing tasks with tools such as the electric drill, being able to see the timer on watch at the gym, opening the lock on her locker at the gym, have to ask friends to read labels, instructions, etc.For her.The difficulties were not only physical but are also impacting her social/emotional health.She used some vacation days to rest her eyes from strain at work, but did not want to/would not be able to continue to do that indefinitely.Her ophthalmologist warned that halos can be a side-effect of multifocal lens but she accepted that; however, she did not expect that a multifocal lens would lead to worse intermediate vision and near vision than before.There are two medical device reports associated with this patient.This report is associated with the left eye.
 
Event or Problem Description
Additional information was requested and received stating patient has dry eyes and was not compliant with her drops.Surgery went well and intraocular lens (iol) in good position.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Associated product information was not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint of "near to moderate distance vision worse, affecting ability to see ".The lens remains in the eye.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Follow up attempts were made for additional information.Per the surgeon: patient has a history of lasik and dry eyes.Patient has dry eyes and was not compliant with her drops.Surgery went well and iol is in good position.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17028638
Report Number1119421-2023-00998
Device Sequence Number6973870
Product Code POE
UDI-Device Identifier00380652421270
UDI-Public00380652421270
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15361100
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer06/07/2023
07/14/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date06/26/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale